MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H CEMENTLESS STEM; FEMORAL CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA H CEMENTLESS STEM; FEMORAL CEMENTLESS STEM
Catalog Number 01.12.25SN
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional details received on (b)(6) 2017: revision of a total hip implanted on (b)(6) 2014; pain for more than 1 year with a suspect loosening of the femoral stem after a fall.The amistem c cemented stem size 2 was extracted without difficulties and replaced with the quadra short neck cementless stem., on (b)(6) 2017.At the post-op control, the surgeon saw a fracture and re-operated the patient on (b)(6) 2017 using 3 wires for the fracture, without explanting any device.On (b)(6) 2018 the medical affairs director: a cemented femoral stem in tha got loose after a few years probably because of a traumatic event.During revision surgery, a fissure was created on the femur.This is a known, possible adverse event that may take place during femoral preparation, known and quantified in literature.It is more likely to happen in a revision case where the femoral bone is already weakened.No reason to suspect a faulty implant.Batch review performed on (b)(6) 2018.Lot 164567: (b)(4) items manufactured and released on (b)(6) 2015.Expiration date: 2021-10-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Three days after the stem revision the surgeon detected a femur fracture and revised the patient a second time applying three cerclage.No implants swap.The surgery was completed successfully.

Brand Name
QUADRA H CEMENTLESS STEM
Common Device Name
FEMORAL CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7206125
Report Number3005180920-2017-00860
Device Sequence Number13666457
Product Code LZO
UDI-Device Identifier07630030802652
UDI-Public07630030802652
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Catalogue Number01.12.25SN
Device Lot Number164567
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight75